Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Surface symmetries and $ PSL_2(p)$


Authors: Murad Özaydin, Charlotte Simmons and Jennifer Taback
Journal: Trans. Amer. Math. Soc. 359 (2007), 2243-2268
MSC (2000): Primary 57M60; Secondary 12F12, 20H10, 30F10
Published electronically: December 19, 2006
MathSciNet review: 2276619
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We classify, up to conjugacy, all orientation-preserving actions of $ PSL_2(p)$ on closed connected orientable surfaces with spherical quotients. This classification is valid in the topological, PL, smooth, conformal, geometric and algebraic categories and is related to the Inverse Galois Problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57M60, 12F12, 20H10, 30F10

Retrieve articles in all journals with MSC (2000): 57M60, 12F12, 20H10, 30F10


Additional Information

Murad Özaydin
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019
Email: mozaydin@math.ou.edu

Charlotte Simmons
Affiliation: Department of Marthematics and Statistics, University of Central Oklahoma, Edmond, Oklahoma 73034
Email: cksimmons@ucok.edu

Jennifer Taback
Affiliation: Department of Mathematics, Bowdoin College, Brunswick, Maine 04011
Email: jtaback@bowdoin.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-06-04011-6
PII: S 0002-9947(06)04011-6
Received by editor(s): February 1, 2003
Received by editor(s) in revised form: March 14, 2005
Published electronically: December 19, 2006
Article copyright: © Copyright 2006 American Mathematical Society